MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; DEBAKEY FORCEPS
Model Number 470036-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the debakey forceps instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.An image associated with this reported event was submitted for review.Review of the provided image shows a frayed cable partially sticking out at the jaws while the instrument jaws are bent at a 90-degree angle.
 
Event or Problem Description
It was reported that during a da vinci-assisted revascularization of the myocardium surgical procedure, the debakey forceps instrument released a filament from the steel cable at its tip joint, on its second use, leaving 8 lives left.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: the instrument was inspected prior to use and no damage or anything out of the ordinary was found before the procedure.The surgical task was completing the surgery, myocardial revascularization surgery.The instrument did not collide with any other instrument or tool.There were no issues opening/closing the grips, left/right (yaw) motion, or up/down (pitch) motion.One cable was visibly protruding from the distal end, a photo was previously sent.The customer could not answer which motion the protruding cable controls.One micro filament broke but did not release from the tweezers.A fragment did not fall into the patient.The instrument was available for return and was already sent last week.An image was attached.
 
Additional Manufacturer Narrative
The debakey forceps instrument has been returned and evaluated by the failure analysis team.Failure analysis investigations replicated/confirmed the customer reported complaint.The instrument was found to have a frayed pitch cable at the clevis hub.Some bundles of the cable were frayed, but the cable is not fully broken.The frayed cable strands stuck out at the wrist.There was no evidence of discoloration or corrosion/contamination on the cables to indicate reprocessing induced issue.The components surrounding the frayed cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable fraying.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
DEBAKEY FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19227332
Report Number2955842-2024-14165
Device Sequence Number15174293
Product Code NAY
UDI-Device Identifier00886874112236
UDI-Public(01)00886874112236(10)N10200317
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470036-04
Device Catalogue Number470036
Device Lot NumberN10200317 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose